# SDR CA040901005

- Difficulty date: July 18, 2004
- Submitted: October 5, 2004
- Operation: General aviation
- Make and model: Bell 204-B
- Aircraft time: 19,666 hours
- Engine: Lyc T5313B
- System (JASC): 2424 · AC Regulator
- Part: Volt Regulator
- Part number: 15891F
- Part serial: 31154
- Condition: Failed
- Location: Electrical
- Stage of operation: TO
- How discovered: O
- Nature of condition: B, H
- Precautionary procedure: E, C

## Discrepancy

(CAN) VOLTAGE REGULATOR DELIVERING OVER 30 VOLTS. THE AIRCRAFT WAS READY TO TAKE OFF WHEN THE PILOT SMELLED A STRONG ODOR IN THE COCKPIT. ASSUMING IT WAS THE BATTERY, HE SHUT DOWN THE ENGINE. IN THE INSPECTION THE BATTERY WAS FOUND TOO HOT AND THE VOLTAGE DELIVERED BY THE VOLTAGE REGULATOR WAS OVER 30 VOLTS.  THIS HIGH VOLTAGE MADE THE INVERTER NR 1 FAIL TO (WAS DELIVERING OVER 150 VOLTS).  WITH THIS HIGH VOLTAGE IN BOTH SYSTEMS (28VDC AND 115VAC) THE AUDIO BOX WAS BURNED OUT, THE BATTERY HAD THE VOLTAGE BUT NOT THE CAPACITY AND THE RMI FAILED. NO CIRCUIT BREAKER STRIPPED AT THE TIME.
